Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2012, 1:29 PM CDT for Taylor County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 18, 2012, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taylor County, WI
The radar
The La Crosse radar (KARX), 175 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
166 WUUS53 KARX 181829 SVRARX WIC119-181900- /O.NEW.KARX.SV.W.0058.120618T1829Z-120618T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 129 PM CDT MON JUN 18 2012 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 200 PM CDT * AT 126 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 13 AND COUNTY ROAD M...OR 8 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 35 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY M AND JOE MARTIN ROAD AND GOODRICH AROUND 135 PM... WOOD LAKE AROUND 145 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY OF HAIL AND HEAVY RAIN...IN ADDITION TO DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004 TIME...MOT...LOC 1829Z 250DEG 32KT 4523 9021 WIND...HAIL 60MPH 1.00IN $$ SHEA
3 follow-up statements
390 WWUS53 KARX 181841 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 141 PM CDT MON JUN 18 2012 WIC119-181900- /O.CON.KARX.SV.W.0058.000000T0000Z-120618T1900Z/ TAYLOR WI- 141 PM CDT MON JUN 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL TAYLOR COUNTY UNTIL 200 PM CDT... AT 135 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER MAINLY RURAL AREAS OF EAST CENTRAL TAYLOR COUNTY...ABOUT 13 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 40 MPH. THIS STORM CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BESIDES HEAVY RAIN...HAIL COULD DAMAGE WINDOWS OR CARS. STAY INDOORS UNTIL THESE STORMS MOVE OUT OF THE AREA...ALTHOUGH THERE COULD BE ANOTHER STORM OR TWO BEFORE 3PM WITH MORE HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR NORTHWESTERN WISCONSIN. && LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004 TIME...MOT...LOC 1839Z 251DEG 40KT 4527 9007 WIND...HAIL 60MPH 1.75IN $$ SHEA
364 WWUS53 KARX 181849 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 149 PM CDT MON JUN 18 2012 WIC119-181900- /O.CON.KARX.SV.W.0058.000000T0000Z-120618T1900Z/ TAYLOR WI- 149 PM CDT MON JUN 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL TAYLOR COUNTY UNTIL 200 PM CDT... AT 145 PM...ONE SEVERE STORM HAD MOVED INTO NEIGHBORING LINCOLN COUNTY BUT A SECOND STRONG TO SEVERE STORMS WAS ABOUT 7 MILES WEST OF MEDFORD. THIS SECOND STORM COULD ALSO PRODUCE GUSTY WINDS AND LARGE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEDFORD AROUND 155 PM. HIGHWAY M AND JOE MARTIN ROAD AND GOODRICH AROUND 200 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM. && LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004 TIME...MOT...LOC 1848Z 260DEG 38KT 4516 9043 WIND...HAIL 60MPH 1.00IN $$ SHEA
953 WWUS53 KARX 181857 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 157 PM CDT MON JUN 18 2012 WIC119-181906- /O.EXP.KARX.SV.W.0058.000000T0000Z-120618T1900Z/ TAYLOR WI- 157 PM CDT MON JUN 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR COUNTY WILL EXPIRE AT 200 PM CDT... A STRONG TO SEVERE THUNDERSTORM WAS MOVING JUST NORTH OF MEDFORD AND HEADING INTO RURAL AREAS OF EASTERN TAYLOR COUNTY THROUGH THE NEXT 15 MINUTES. HAIL AND LIGHTNING IS STILL POSSIBLE FROM THESE STORMS SO REMAIN INSIDE UNTIL THEY MOVE INTO LINCOLN COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM. LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004 TIME...MOT...LOC 1856Z 251DEG 31KT 4519 9035 $$ SHEA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:55 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 18, 12:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1255 PM CDT MON JUN 18 2012 .SHORT TERM...THIS AFTERNOON 1149 AM CDT MON JUN 18 2012 A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON...AND STALL NEAR THE MINNESOTA/IOWA BORDER TONIGHT. THIS FRONT IS MOVING BENEATH A STRONG CAP LOCATED ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...THEREFORE...NOT EXPECTING ANY STORMS TO DEVELOP IN THESE AREAS THIS AFTERNOON. FURTHER EAST ACROSS WISCONSIN...THE CAP IS NOT AS STRONG...THEREFORE...EXPECT THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SURFACE BASED CAPES ARE ALREADY RANGING FROM 2500 TO 3200 J/KG...AND THE 0-6 KM BULK SHEAR ARE RUNNING FROM 40 TO 60 KNOTS. AS A RESULT...EXPECT SUPERCELLS TO QUICKLY DEVELOP THIS AFTERNOON AS THE FRONT MOVES INTO THE REGION. WITH DCAPE ALREADY ABOVE 1000 J/KG /MAINLY SOUTH OF I-90/ AND FAIRLY WET SOUNDINGS...EXPECT DAMAGING WINDS TO BE THE PRIMARY THREAT. IN ADDITION...THERE WILL LIKELY BE SOME LARGE HAIL AND ISOLATED TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ACROSS CENTRAL AND NORTHEAST WISCONSIN. THE COUNTIES ALONG THE MISSISSIPPI RIVER MAY BE IN THE GENERATION REGION WHICH MAY LIMIT THE SEVERE WEATHER THREAT IN THESE COUNTIES. .LONG TERM...THURSDAY THROUGH SUNDAY 352 AM CDT MON JUN 18 2012 MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THU THRU SUN AS TROUGHING MOVES INTO EASTERN NOAM AND RIDGING BUILDS OVER THE ROCKIES/WESTERN PLAINS. AREA UNDER BROAD NORTHWEST FLOW THRU THE LONG-TERM PERIOD. COOLER/DRIER HIGH PRESSURE FROM THE NORTHERN PLAINS SETTLES OVER THE AREA FOR THU THRU FRI...FOR A COUPLE OF DRY DAYS WITH NEAR NORMAL TEMPS. BOTH GFS/ECMWF BRING A SHORTWAVE THRU THE WESTERN PLAINS RIDGING FRI NIGHT/SAT. SFC LOW ACCOMPANIES THIS FEATURE ACROSS THE NORTHERN PLAINS...WITH A STRONGER ROUND OF LOW LEVEL WARM ADVECTION/MOISTURE TRANSPORT AND THETA-E CONVERGENCE INTO A TIGHTER BAROCLINIC ZONE OVER THE REGION. SHRA/TSRA CHANCES IN THE 30-50 PERCENT RANGE FRI NIGHT/SAT LOOK GOOD FOR NOW. GOOD CONSISTENCY FOR CAN HIGH PRESSURE TO BUILD IN BEHIND THIS WAVE FOR SUN. REMOVED SMALL SHRA/TSRA CHANCES FROM MODEL CONSENSUS GRIDS FOR THU/FRI AND SUN AND LOWERED HIGHS A BIT FOR SUN WITH THE CAN HIGH BUILDING IN. REST OF MODEL CONSENSUS DATA IN DAY 4-7 GRIDS LOOKED WELL TRENDED. && .AVIATION...THROUGH 18Z TUESDAY 1254 PM CDT MON JUN 18 2012 A COLD FRONT OVER CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL MOVE SOUTH AND STALL NEAR THE MINNESOTA/IOWA BORDER THIS EVENING. THIS FRONT WILL BE THE FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FOR THIS AFTERNOON AND EARLY EVENING...THINKING THAT THE BETTER THUNDERSTORM CHANCES WILL BE IN THE KLSE TAF...SO INCLUDED THEM FROM 18.19Z THROUGH 19.00Z. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AS THE FRONT MOVED INTO THE AREA AND THE AREA BECAME CLOUDY...THE WIND GUSTS HAVE QUIT BEING REPORTED AT THE TAF SITES. THIS WILL LIKELY CONTINUE...SO THEY WERE REMOVED FROM THE TAFS. FOR TONIGHT...THERE IS SOME UNCERTAINTY ON WHETHER THE CAP WILL LIMIT THUNDERSTORM DEVELOPMENT...SO JUST WENT WITH SHOWERS FOR NOW. ON TUESDAY MORNING...THE FRONT WILL LIFT BACK TO THE NORTH. AS THIS OCCURS...THE CLOUDS WILL RAPIDLY DISSIPATE. && .HYDROLOGY... 352 AM CDT MON JUN 18 2012 AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION THROUGH MIDWEEK AS A FRONTAL BOUNDARY LINGERS ACROSS THE UPPER MS RIVER VALLEY. HEAVY RAIN OF 1 TO 2 INCHES FROM COMPLEX EARLY THIS MORNING WILL BE MAINLY CONFINED TO THE NORTH THIRD OF THE FCST AREA...SO IT WILL BE THIS AREA THAT WILL NEED TO BE WATCHED MORE CLOSELY FOR ADDITIONAL HEAVY RAIN THREATS THRU WED. HEAVY RAIN THREATS TODAY THRU TUE LOOK TO BE MAINLY NORTH OF THE FCST AREA. THE HIGHER POTENTIAL FOR MORE WIDESPREAD HEAVY RAINS STILL LOOKS TO BE FROM LATE TUE NIGHT INTO WED NIGHT AS A COLD FRONT SAGS SOUTHEAST THROUGH THE AREA. UNCERTAINTY STILL EXISTS WHERE THE HEAVIEST RAINS WOULD FALL WITH THIS FRONT...DEPENDING ON TIMING OF THE FRONT THRU THE AREA. SOME RISES ON LOCAL RIVERS...ESPECIALLY THOSE NORTH OF KLSE...WILL BE POSSIBLE ACROSS THE AREA THIS WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... 352 AM CDT MON JUN 18 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM....RRS AVIATION...BOYNE HYDROLOGY....RRS
Hazardous weather outlook, Jun 18, 12:41 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1241 PM CDT MON JUN 18 2012 WIZ017-029-032>034-041>044-053>055-061-191100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1241 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST TO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SOUTH INTO THE AREA THIS AFTERNOON AND THEN STALL ACROSS THE SOUTHERN THIRD OF WISCONSIN TONIGHT. THIS FRONT WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING... AND THEY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL... AND ISOLATED TORNADOES. HEAT INDEX VALUES THIS AFTERNOON AND EARLY THIS EVENING ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100 MAINLY ALONG AND SOUTH OF I- 90. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP SOMEWHERE OVER CENTRAL MINNESOTA LATE TONIGHT...THEN MOVE EAST OR NORTHEAST ACROSS NORTHERN WISCONSIN ON TUESDAY. THESE STORMS POSE A SMALL THREAT OF DAMAGING WINDS AND LARGE HAIL...MAINLY NORTH OF A WABASHA MINNESOTA TO NEILLSVILLE WISCONSIN LINE. HEAT INDEX VALUES DURING THE AFTERNOON AND EARLY EVENING HOURS OF TUESDAY ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100. A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY EVENING. WHEN THE FRONT MOVES THROUGH WILL DETERMINE THE EXTENT OF THE SEVERE THREAT WITH ANY OF THESE STORMS. IF THE FRONT PUSHES THROUGH DURING WEDNESDAY AFTERNOON...A FEW OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. ADDITIONAL ROUNDS OF HEAVY RAIN FROM TODAY THROUGH WEDNESDAY NIGHT WILL ENHANCE THE POSSIBILITY OF SOME FLOODING...ESPECIALLY NORTH OF A ZUMBRO FALLS MINNESOTA TO FRIENDSHIP WISCONSIN LINE WHERE SOME HEAVY RAINS FELL LAST NIGHT. HOWEVER...ANY HIGH RAINFALL RATES COULD CAUSE FLASH FLOODING. RIVERS ARE EXPECTED TO SEE RISES THROUGH THE WEEK. THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY BUT IT IS TOO EARLY TO DISCERN SEVERE WEATHER THREATS WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 1 PM THIS AFTERNOON AND 8 PM THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-191100- DODGE-FILLMORE-HOUSTON-MOWER-OLMSTED-WABASHA-WINONA- 1241 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MAY PRODUCE SOME ISOLATED THUNDERSTORMS AS IT MOVES INTO SOUTHEAST MINNESOTA LATE THIS AFTERNOON AND EVENING. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. HEAT INDEX VALUES THIS AFTERNOON AND EARLY THIS EVENING ARE EXPECTED TO BE IN THE 90 TO 100 DEGREE RANGE ACROSS SOUTHEAST MINNESOTA... AND IN THE 95 TO 105 DEGREE RANGE ACROSS NORTHEAST IOWA. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT ALONG A STALLED OUT COLD FRONT. THERE IS STILL SOME UNCERTAINTY WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP SOMEWHERE OVER CENTRAL MINNESOTA LATE TONIGHT...THEN MOVE EAST OR NORTHEAST ACROSS NORTHERN WISCONSIN ON TUESDAY. THESE STORMS POSE A SMALL THREAT OF DAMAGING WINDS AND LARGE HAIL...MAINLY NORTH OF A WABASHA MINNESOTA TO NEILLSVILLE WISCONSIN LINE. HEAT INDEX VALUES DURING THE AFTERNOON AND EARLY EVENING HOURS OF TUESDAY ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100. A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY EVENING. WHEN THE FRONT MOVES THROUGH WILL DETERMINE THE EXTENT OF THE SEVERE THREAT WITH ANY OF THESE STORMS. IF THE FRONT PUSHES THROUGH DURING WEDNESDAY AFTERNOON...A FEW OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. ADDITIONAL ROUNDS OF HEAVY RAIN FROM TODAY THROUGH WEDNESDAY NIGHT WILL ENHANCE THE POSSIBILITY OF SOME FLOODING...ESPECIALLY NORTH OF A ZUMBRO FALLS MINNESOTA TO FRIENDSHIP WISCONSIN LINE WHERE SOME HEAVY RAINS FELL LAST NIGHT. HOWEVER...ANY HIGH RAINFALL RATES COULD CAUSE FLASH FLOODING. RIVERS ARE EXPECTED TO SEE RISES THROUGH THE WEEK. THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY BUT IT IS TOO EARLY TO DISCERN SEVERE WEATHER THREATS WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-191100- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 1241 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES THIS AFTERNOON AND EARLY THIS EVENING ARE EXPECTED TO BE IN THE 90 TO 100 DEGREE RANGE ACROSS SOUTHEAST MINNESOTA... AND IN THE 95 TO 105 DEGREE RANGE ACROSS NORTHEAST IOWA. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT ALONG A STALLED OUT COLD FRONT. THERE IS STILL SOME UNCERTAINTY WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP SOMEWHERE OVER CENTRAL MINNESOTA LATE TONIGHT...THEN MOVE EAST OR NORTHEAST ACROSS NORTHERN WISCONSIN ON TUESDAY. THESE STORMS POSE A SMALL THREAT OF DAMAGING WINDS AND LARGE HAIL...MAINLY NORTH OF A WABASHA MINNESOTA TO NEILLSVILLE WISCONSIN LINE. HEAT INDEX VALUES DURING THE AFTERNOON AND EARLY EVENING HOURS OF TUESDAY ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100. A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY EVENING. WHEN THE FRONT MOVES THROUGH WILL DETERMINE THE EXTENT OF THE SEVERE THREAT WITH ANY OF THESE STORMS. IF THE FRONT PUSHES THROUGH DURING WEDNESDAY AFTERNOON...A FEW OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. ADDITIONAL ROUNDS OF HEAVY RAIN FROM TODAY THROUGH WEDNESDAY NIGHT WILL ENHANCE THE POSSIBILITY OF SOME FLOODING...ESPECIALLY NORTH OF A ZUMBRO FALLS MINNESOTA TO FRIENDSHIP WISCONSIN LINE WHERE SOME HEAVY RAINS FELL LAST NIGHT. HOWEVER...ANY HIGH RAINFALL RATES COULD CAUSE FLASH FLOODING. RIVERS ARE EXPECTED TO SEE RISES THROUGH THE WEEK. THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY BUT IT IS TOO EARLY TO DISCERN SEVERE WEATHER THREATS WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/BOYNE
In the hours before
Local storm report, Jun 18, 7:43 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WABASHA 44.39N 92.05W
06/18/2012 M2.79 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN LAKE CITY 44.45N 92.26W
06/18/2012 M2.72 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN KELLOGG 44.32N 92.00W
06/18/2012 M2.24 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN ALMA DAM 4 44.33N 91.92W
06/18/2012 M2.47 INCH BUFFALO WI CO-OP OBSERVER
&&
FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE
ZTLocal storm report, Jun 18, 10:01 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG LAKE CITY 44.45N 92.28W
06/18/2012 WABASHA MN EMERGENCY MNGR
TREES DOWN
0200 AM HEAVY RAIN LAKE CITY 44.45N 92.28W
06/18/2012 M2.99 INCH WABASHA MN CO-OP OBSERVER
CREEKS WERE FULL / SMALL STREAM FLOODING
&&
SHEASpecial weather statement, Jun 18, 1:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 109 PM CDT MON JUN 18 2012 WIZ017-029-032>034-181900- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 109 PM CDT MON JUN 18 2012 ...STRONG THUNDERSTORMS DEVELOPING OVER BUFFALO...CLARK... JACKSON...TAYLOR AND TREMPEALEAU COUNTIES IN WESTERN WISCONSIN... AT 100 PM...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING FROM THE KELLOGG AND LAKE CITY AREAS IN SOUTHEAST MINNESOTA TO MEDFORD AND ABBOTSFORD AREAS IN NORTH CENTRAL WISCONSIN. THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING WIND GUSTS UP TO 50 MPH AND UP TO DIME SIZE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING...SO BE PREPARE TO MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.